MAUDE Adverse Event Report: DEPUY MITEK LLC US MINILOK QA+ # 2-0 OC V5; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US MINILOK QA+ # 2-0 OC V5; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 212853
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during a temporomandibular arthroplasty surgical procedure while using the minilok qa+ # 2-0 oc v5 device anchor was broken off.All broken were removed.Another like device was used to complete the procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the anchor broken.Broken fragments were not returned for evaluation.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the minilok qa+ # 2-0 oc v5 would have contributed to the complained device issue.Based on the findings, the potential cause for the anchor damage can be traced to procedural variables such as handling of the device or product interaction during procedure; bending force was applied and consequently the anchor breakage.As per ifu, the next precautions need to be followed: 1) excessive tension may overload the anchor or suture; 2) do not twist or apply bending force to the inserter.Doing so may damage the anchor, suture, or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.

Brand Name
MINILOK QA+ # 2-0 OC V5
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22052273
Report Number1221934-2025-01814
Device Sequence Number12988776
Product Code MAI
UDI-Device Identifier10886705002429
UDI-Public(01)10886705002429(10)277L388(17)270131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212853
Device Lot Number277L388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer05/23/2025
05/29/2025
06/02/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date05/23/2025
05/30/2025
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown